Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 11, 2000, 6:39 AM CST for Crenshaw County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2000, 6:39 AM CST (12:39 UTC)
- Expired
- Mar 11, 2000, 7:15 AM CST
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Crenshaw County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 7:00 AM CST | Hail 0.75 | Luverne, AL | Dime sized hail was reported near Luverne. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 111240 SVRMOB ALC041-111315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 639 AM CST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRENSHAW COUNTY IN ALABAMA * UNTIL 715 AM CST * AT 639 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF BRANTLEY...OR ABOUT 13 MILES SOUTHWEST OF LUVERNE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUVERNE AT 700 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:10 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 11, 2:10 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 210 AM CST SAT MAR 11 2000 WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL DISTURBANCE OVER THE CENTRAL PLAINS MOVING EASTWARD INTO THE MID MISSISSIPPI VALLEY. THE ASSOCIATED COLD FRONT EXTENDS FROM THE CAROLINAS SOUTHWEST THROUGH EASTERN TEXAS. A SQUALL LINE AHEAD OF THE FRONT PUSHED THROUGH NORTHERN MISSISSIPPI AND ALABAMA EARLIER THIS EVENING AND IS NOW WEAKENED OVER NORTHERN GEORGIA. WATCH BOXES OUT EARLIER THIS EVENING ARE NOW EXPIRED. NUMEROUS THUNDERSTORMS ARE SHOWING UP ON RADAR ALONG THE FRONTAL BOUNDARY IN CENTRAL LOUISIANA AND EASTERN TEXAS. RADAR AND IR IMAGERY SHOW THAT THE CONVECTION ALONG THIS FRONTAL BOUNDARY APPEARS TO BE GRADUALLY WEAKENING...LIKELY DUE TO DIMINISHING DIURNAL HEATING. HOWEVER...RECENT GOES SOUNDING FROM NEW ORLEANS SHOWS CAPES AROUND 2500-3000 J/KG. ADDITIONALLY SFC WINDS APPEAR TO BE BACKING AHEAD OF THE LINE WITH MODERATE SOUTHWESTERLY WINDS IN LOW LEVELS. STILL SOME POTENTIAL FOR SEVERE CELLS WITHIN THIS LINE ESPECIALLY AFTER DAYBREAK. UPPER JET DYNAMICS ALSO A PLAYER AS DIVERGENCE ALONG THE BASE OF THE UPPER TROUGH MOVES THROUGH THE LOWER MISSISSIPPI VALLEY THIS MORNING TO COME IN PHASE WITH LOW LEVEL CONVERGENCE AND ENHANCE VERTICAL MOTIONS. ETA AND AVN IN FAIR AGREEMENT IN THE SHORT TERM SHOWING MAIN FRONTAL PASSAGE AROUND MIDDAY FOR MOBILE WITH MAXIMUM OMEGA VALUES JUST AFTER SUNRISE. WILL CONTINUE SCATTERED POPS FOR SAT AS FRONT MOVES ACROSS AREA. SHOULD SEE FRONT THROUGH EASTERN CWA BY MID AFTERNOON. RAPID COOLING AND GRADUAL CLEARING TO FOLLOW. LOOKING AHEAD...DRIER AND COOLER AIRMASS WILL BE IN PLACE TO START THE WEEK AS HIGH PRESSURE BUILDS AND ZONAL FLOW ACROSS MID LEVELS. NEXT SHOT AT ANY POPS MAY BE LATE TUE OR WED WHEN AVN/MRF SHOWS WEAK DISTURBANCE THROUGH OHIO VALLEY WITH TAILING FRONT. MARINE: EXPECT WINDS TO INCREASE TO SCA CRITERIA AHEAD OF THE FRONTAL BOUNDARY. SCA WILL CONTINUE INTO TONIGHT DUE TO MODERATE NWLY FLOW WILL FOLLOWING FRONTAL BOUNDARY THIS AFTERNOON. /13 MOB CU 070/040 061/043 068 13400 PNS TU 073/044 063/044 067 13500 DTS TU 072/045 064/045 067 13510 GZH TU 067/038 059/034 066 13600 2R0 EU 062/034 061/036 066 13400 61A EU 065/036 060/035 066 13400 .MOB... AL...SMALL CRAFT ADVSY PQL-PNS AND OUT 60 NM INCLUDING MOBILE BAY. FL...SMALL CRAFT ADVSY PNS-DTS AND OUT 60 NM. MS...NONE.
In the hours before
Special weather statement, Mar 11, 5:30 AM CST, 1 hour 9 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST SAT MAR 11 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AS OF THIS MORNING AND WILL CONTINUE THROUGH THIS AFTERNOON FOR EAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. A FRONTAL BOUNDARY EXTENDS OVER SOUTHERN MISSISSIPPI AND CENTRAL ALABAMA. GULF WINDS WILL BRING IN MOIST AIR RESULTING IN SHOWERS AND THUNDERSTORMS THROUGH LATER THIS AFTERNOON OVER SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE BEST CHANCE FOR THUNDERSTORMS TO OCCUR THIS AFTERNOON WILL BE EAST OF A LINE FROM MOBILE TO MONROEVILLE TO CAMDEN. LARGE HAIL...STRONG STRAIGHT LINE WINDS...AND POSSIBLY ISOLATED TORNADOES...WILL BE THE MAIN THREAT WITH THESE STORMS. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER DEVELOPMENTS AND BE READY FOR POSSIBLE ACTIVATION THIS MORNING AND AFTERNOON. STORM ACTIVITY WILL ABATE BY THIS EVENING. THE ALABAMA FORESTRY COMMISSION HAS ISSUED A FIRE ALERT FOR MOBILE AND BALDWIN COUNTIES. THE FIRE ALERT WILL REMAIN IN EFFECT UNTILr LIFTED BY THE FORESTRY COMMISSION. ADDITIONAL INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.NWSMOBILE.NOAA.GOV OR WWW.SRH.NOAA.GOV/MOB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:00 PM CST | Severe Thunderstorm Warning | MOB | Marengo | 30 min |
| Mar 10, 9:14 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 46 min |
| Mar 10, 9:37 PM CST | Severe Thunderstorm Warning | MOB | Washington | 23 min |
| Mar 10, 9:59 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 31 min |
| Mar 11, 4:36 AM CST | Tornado Warning | MOB | Mobile | 24 min |
| Mar 11, 10:19 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 26 min |
| Mar 11, 10:37 AM CST | Severe Thunderstorm Warning | MOB | Escambia | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.